Alert archive / New York / Storm Watches in 2012

Storm Watch 2, NWS New York, NY

September 17, 2012

NWS New York, NY issued this storm watch at Sep 17, 2012, 3:57 PM EDT. It took effect at Sep 18, 2012, 12:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 17, 2012, 3:57 PM EDT (19:57 UTC)
In effect from
Sep 18, 2012, 12:00 PM EDT
Expired
Sep 18, 2012, 3:46 AM EDT
In force
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

810 
WHUS71 KOKX 171957
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
357 PM EDT MON SEP 17 2012

...POTENTIAL STORM FORCE WINDS TUESDAY AFTERNOON AND NIGHT...

ANZ330-335-338-340-345-350-353-355-180400-
/O.NEW.KOKX.SR.A.0002.120918T1600Z-120919T1000Z/
/O.CAN.KOKX.GL.A.0010.120918T1800Z-120919T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
357 PM EDT MON SEP 17 2012

...STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WATCH...
WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT.

* LOCATION...COASTAL WATERS SURROUNDING LONG ISLAND...AND NEW 
  YORK HARBOR.

* WINDS...SOUTH 20 TO 30 KT WITH GUSTS UP TO 50 KT.

* SEAS...6 TO 11 FEET.

* TIMING...TUESDAY AFTERNOON THROUGH TUESDAY NIGHT...WITH THE
  HIGHEST WINDS AND SEAS LIKELY TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
2 follow-up statements
278 
WHUS71 KOKX 180142
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
942 PM EDT MON SEP 17 2012

...POTENTIAL STORM FORCE WINDS TUESDAY AFTERNOON AND NIGHT...

ANZ330-335-338-340-345-350-353-355-180945-
/O.CON.KOKX.SR.A.0002.120918T1600Z-120919T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
942 PM EDT MON SEP 17 2012

...STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT...

* LOCATION...COASTAL WATERS SURROUNDING LONG ISLAND...AND NEW 
  YORK HARBOR.

* WINDS...SOUTH 20 TO 30 KT WITH GUSTS UP TO 50 KT.

* SEAS...6 TO 11 FEET.

* TIMING...TUESDAY AFTERNOON THROUGH TUESDAY NIGHT...WITH THE 
  HIGHEST WINDS AND SEAS LIKELY TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
294 
WHUS71 KOKX 180746
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
346 AM EDT TUE SEP 18 2012

...GALE FORCE WINDS THIS AFTERNOON THROUGH TONIGHT...

ANZ330-335-338-340-345-350-353-355-181630-
/O.UPG.KOKX.SR.A.0002.120918T1600Z-120919T1000Z/
/O.NEW.KOKX.GL.W.0017.120918T1600Z-120919T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
346 AM EDT TUE SEP 18 2012

...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM EDT WEDNESDAY. THE
STORM WATCH IS NO LONGER IN EFFECT.

* LOCATION...COASTAL WATERS SURROUNDING LONG ISLAND...AND NEW 
  YORK HARBOR.

* WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 11 FEET.

* TIMING...THIS AFTERNOON THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this storm watch went out at Sep 17, 1:48 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Sep 17, 1:48 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
148 PM EDT MON SEP 17 2012

.SYNOPSIS...
HIGH PRESSURE OVER THE REGION SLIDES TO THE EAST TODAY AND TONIGHT.
A STRONG STORM SYSTEM WILL IMPACT THE REGION FROM LATE TONIGHT INTO
WEDNESDAY AS THE STORMS COLD FRONT MOVES THROUGH TUESDAY NIGHT INTO
WEDNESDAY. HIGH PRESSURE REMAINS OVER THE REGION WEDNESDAY NIGHT
THROUGH FRIDAY WHILE THE FRONT TO THE EAST REMAINS NEARLY
STATIONARY. ANOTHER COLD FRONT THEN IMPACTS US NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST ON TRACK WITH ONLY MINOR CHANGES TO HOURLY
TEMPS/DEWPOINTS/WINDS FOR THE NEXT FEW HOURS. WITH VERTICAL
MIXING UP TO AROUND 925 TO 850MB EXPECTED...HIGHER INLAND AND
LOWER FOR THE EASTERN COASTAL SECTIONS...STILL EXPECTING HIGHS
MOSTLY IN THE MID TO UPPER 70S.

HIGH PRESSURE OVER THE AREA SLIDES EAST TODAY. NORTHERLY FLOW
BACKS TO THE SOUTHWEST AS THE HIGH MOVES EAST. WITH
SUBSIDENCE...FEW CLOUDS ARE EXPECTED.

THERE IS A HIGH RISK OF RIP CURRENTS AT THE OCEAN BEACHES TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
MODELS HAVE COME INTO BETTER AGREEMENT WITH THE SYSTEM THROUGH
WEDNESDAY...WITH THE GFS A LITTLE FASTER BRING THE COLD FRONT
THROUGH AND ENDING THE PRECIPITATION. OTHERWISE...DEEPENING NORTHERN
STREAM TROUGH TONIGHT INTO TUESDAY PHASES WITH SOUTHERN STREAM WEAK
TROUGH OVER SOUTHERN TEXAS...RESULTING IN FULL LATITUDE TROUGH. WARM
ADVECTION SHOWERS ARE POSSIBLE AHEAD OF THE SYSTEM LATER THIS
EVENING AND HAVE BROUGHT CHANCE POPS AFTER 04Z.

WITH THE DEEPENING LOW MOVING INTO THE GREAT LAKES TUESDAY SOUTHERLY
WINDS STRENGTHEN. ALL MODELS INDICATE A DEVELOPING LOW LEVEL JET
WITH WINDS AT 950 MB INCREASING FROM AROUND 45 KT IN THE AFTERNOON
TO NEAR 60 KT BY TUESDAY EVENING. WINDS AND GUSTS WILL BE
APPROACHING ADVISORY LEVELS LATE TUESDAY AFTERNOON INTO THE EVENING.
INCREASING THETA E VALUES WILL RESULT IN CATEGORICAL POPS TUESDAY
AFTERNOON INTO TUESDAY NIGHT. SEVERE WEATHER THREAT INCREASES DURING
THE DAY TUESDAY INTO TUESDAY NIGHT AS INSTABILITY INCREASE AHEAD OF
THE COLD FRONT. PRIMARY THREAT WILL BE DAMAGING WIND GUSTS. HEAVY
RAINFALL ALSO LIKELY WITH DEEP FEED OF MOISTURE FROM THE GULF OF
MEXICO INTO THE REGION. ONE TO TWO INCHES OF RAINFALL POSSIBLE WITH
URBAN AND LOW LYING FLOODING THE MAIN THREAT. HOWEVER...IF STORMS
TRAIN OVER THE SAME REGION THE THREAT OF FLASH FLOODING
INCREASES...ESPECIALLY ACROSS NORTHEASTERN NEW JERSEY INTO THE LOWER
HUDSON VALLEY.

WITH THE MODEL CONSENSUS A LITTLE FASTER WITH THE FRONTAL PASSAGE
HAVE LOWERED POPS WEDNESDAY...WITH JUST SLIGHT CHANCE POPS BY
WEDNESDAY AFTERNOON.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
DRY WEATHER EXPECTED THROUGH AT LEAST FRIDAY WITH A RIDGE OF HIGH
PRESSURE OVER THE TRI STATE AREA. THINKING IS THAT THIS WILL KEEP
THE MOISTURE SHALLOW ENOUGH TO PRECLUDE SHOWER ACTIVITY SHOULD
ANY SHORTWAVE ENERGY INTERACT THE AVAILABLE MOISTURE. THIS DRY
FORECAST ALSO ASSUMES THAT THE STALLED BOUNDARY TO OUR EAST REMAINS
JUST FAR ENOUGH OFFSHORE...WHICH APPEARS TO BE LIKELY BASED ON MODEL
CONSENSUS. HIGHS SHOULD BE NEAR NORMAL FOR THURSDAY AND FRIDAY.

FOR THE WEEKEND...SOME TIMING DIFFERENCE AMONG THE MODELS REGARDING
A COLD FRONT IMPACTING THE REGION. BASED ON TRENDS...MIGHT HAVE TO
BUMP UP POPS FOR SUNDAY WITH FUTURE UPDATES...BUT FOR NOW HAVE
HIDDEN SLIGHT CHANCE POPS IN THE GRIDS.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
...HIGH IMPACT AVIATION WEATHER EVENT TUESDAY...
SWAP IS EXPECTED WITH HIGH WIND GUSTS 40 KTS OR GREATER AT THE
SURFACE ALONG WITH SIGNIFICANT COMPRESSION ISSUES.

HIGH PRESSURE PASSES EAST THIS AFTERNOON AND EVENING. A WARM
FRONT WILL APPROACH TONIGHT AND PASS ON TUESDAY. A COLD FRONT THEN
APPROACHES LATE IN THE DAY.

VFR INTO AND THROUGH THIS EVENING WITH FEW CLOUDS. CEILINGS LOWER
AFTER MIDNIGHT WITH MVFR CONDITIONS DEVELOPING. ISOLATED TO
SCATTERED SHOWERS CAN BE EXPECTED AFTER MIDNIGHT...INCREASING IN
COVERAGE BETWEEN 12 AND 18Z. A THUNDERSTORM CANNOT BE RULED OUT IN
THE MORNING...BUT WILL BE TOO ISOLATED TO MENTION IN THE TAFS AT
THIS TIME.

SOUTH WINDS GENERALLY REMAIN 10 KTS OR LESS...EXCEPT POSSIBLY 10
TO 13 KTS AT KJFK FOR A FEW HOURS LATE THIS AFTERNOON. LIGHT SOUTH
TO SOUTHEAST WINDS THIS EVENING INCREASE AFTER MIDNIGHT TO AROUND
10 KTS.

THEN WINDS INCREASE TO 10 TO 20 KTS TUESDAY MORNING...WITH GUSTS
20 TO 30 KTS TOWARD LATE MORNING/EARLY AFTERNOON.

LLWS WILL BECOME INCREASINGLY LIKELY AS THE DAY PROGRESSES WITH 50
KT WINDS ALOFT EXPECTED.

   NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KJFK FCSTER COMMENTS: SOUTH WINDS INCREASE BRIEFLY TO 10 TO 13 KTS
FOR A FEW HOURS LATE THIS AFTERNOON.

KLGA FCSTER COMMENTS: WINDS SHOULD SHIFT AROUND TO THE SOUTH BY 3 PM.

KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.TUE AFTERNOON-TUESDAY NIGHT...STRONG SOUTHERLY WINDS THROUGH THE EVENING.
MVFR WITH AREAS OF IFR. TSTMS POSSIBLE IN THE AFTN AND INTO THE
OVERNIGHT HOURS. GUSTS OVER 40 KTS QUITE POSSIBLE.
.WED-SAT MORNING...GENERALLY VFR. A POSSIBLE SHOWER LATE WED
NIGHT INTO THURSDAY MORNING.
.SAT AFTERNOON AND EVENING...SHOWERS AND TSTMS POSSIBLE AHEAD OF A
COLD FRONT.

&&

.MARINE...
HIGH PRESSURE OVER THE WATERS SLIDES EAST TODAY AND TONIGHT.
LONG PERIOD SOUTHEASTERLY SWELL CONTINUES ON THE OCEAN WATERS TODAY
AND TONIGHT WITH SEAS REMAINING BELOW 5 FT. WINDS ALSO REMAIN BELOW
SMALL CRAFT TODAY AND TONIGHT.

A STRONG STORM SYSTEM WILL AFFECT THE WATERS FROM LATE TONIGHT INTO
WEDNESDAY. AN INCREASING SOUTHERLY FLOW AHEAD OF THE SYSTEM WILL
POSSIBLY BUILD SEAS TO AROUND 5 FT ON THE OCEAN WATERS TUESDAY
MORNING...WITH SOME GUSTS AROUND 25 KT.

SURFACE WINDS STRENGTHEN FARTHER TUESDAY AS THE PRESSURE GRADIENT
INCREASES. A STRONG LOW LEVEL JET ALSO DEVELOPS WITH WINDS OF 45 KT
TO 60 KT FROM TUESDAY AFTERNOON INTO TUESDAY NIGHT. WIND GUSTS WILL
LIKELY EXCEED GALE FORCE DURING THIS TIME WITH GUSTS 40 KT TO 45 KT
POSSIBLE. WITH THE POTENTIAL FOR GALE FORCE WINDS ON ALL THE
FORECAST WATERS WILL POST A GALE WATCH TUESDAY AFTERNOON THROUGH
TUESDAY NIGHT. SMALL CRAFT WIND GUSTS WILL REMAIN INTO WEDNESDAY
WITH SMALL CRAFT SEAS ON THE OCEAN WATERS THROUGH WEDNESDAY.

THE PRESSURE GRADIENT TIGHTENS SOMEWHAT DURING WEDNESDAY NIGHT INTO
THURSDAY AS HIGH PRESSURE BUILDS IN AT THE SAME TIME A WAVE OF LOW
PRESSURE TRIES TO STRENGTHEN ALONG A STALLED FRONTAL BOUNDARY JUST
OFF TO THE EAST. THIS WILL LIKELY KEEP SEAS AND POSSIBLY WIND GUSTS
OVER THE OCEAN WATERS AT OR ABOVE SCA LEVELS THROUGH THIS PERIOD. BY
THURSDAY NIGHT...SUB-SCA CONDITIONS ARE EXPECTED WITH LIGHTER WINDS.

&&

.HYDROLOGY...
DRY THROUGH EARLY THIS EVENING...THEN LIGHT RAINFALL IS POSSIBLE
LATE THIS EVENING THROUGH TONIGHT.

TUESDAY THROUGH WEDNESDAY...THERE IS A POTENTIAL FOR WIDESPREAD
HEAVY RAINFALL FROM 1 TO 2 INCHES WITH ISOLATED HIGHER AMOUNTS. THE
MAIN THREAT AT THIS TIME APPEARS TO BE MINOR URBAN POOR DRAINAGE
FLOODING. ISOLATED URBAN FLASH FLOODING CANNOT BE RULED OUT.

&&

.TIDES/COASTAL FLOODING...
A STRONG SOUTHERLY FLOW DEVELOPING TUESDAY INTO TUESDAY NIGHT AHEAD
OF SIGNIFICANT STORM SYSTEM WILL LIKELY GENERATE A STORM SURGE. DUE
TO THE SOUTHERLY FLOW...EMPHASIS LOOKS TO BE ON THE ATLANTIC
COAST...BUT THERE WILL STILL BE SOME PILING ACROSS LI SOUND. MODEL
GUIDANCE THUS FAR HAS BEEN SLOW TO PICK UP ON ANY POSITIVE SURGE
ANOMALIES. DURING THE TUESDAY AFTERNOON HIGH TIDE CYCLE A HALF FOOT
TO ONE FOOT OF SURGE WILL BE NEEDED FOR MINOR COASTAL FLOODING. THE
TUESDAY NIGHT HIGH TIDE CYCLE IS THE LOWER OF THE TOW CYCLES WHEN
THE WORST CONDITIONS ARE EXPECTED. AT THAT TIME THERE NEEDS TO BE
ABOUT 1 TO 1.5 FEET OF SURGE TO PRODUCE MINOR COASTAL FLOODING.
THIS THOUGH CAN EASILY CHANGE WITH THE TIMING OF THE STORM SYSTEM.
STAY TUNED TO LATER UPDATES.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT
     FOR ANZ330-335-338-340-345-350-353-355.

&&

SYNOPSIS...
NEAR TERM...JM
SHORT TERM...
LONG TERM...
AVIATION...PW
MARINE...
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 17, 4:35 AM EDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
435 AM EDT MON SEP 17 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-180845-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
435 AM EDT MON SEP 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN INTENSIFYING LOW PRESSURE SYSTEM TRACKING NORTHEAST ACROSS THE
GREAT LAKES AND OHIO VALLEY LATE TONIGHT AND TUESDAY MOVES INTO
SOUTHERN CANADA TUESDAY NIGHT AND WEDNESDAY. A STRONG COLD FRONT
ASSOCIATED WITH THE STORM WILL MOVE THROUGH THE AREA TUESDAY NIGHT
INTO WEDNESDAY.

THERE IS THE POTENTIAL FOR A SIGNIFICANT AMOUNT OF RAINFALL...STRONG
WINDS...AND SEVERE WEATHER FROM THIS STORM SYSTEM TUESDAY AFTERNOON
INTO EARLY WEDNESDAY. IN ADDITION...THERE COULD ALSO BE AN EPISODE
OF COASTAL FLOODING.

THERE IS STILL SOME UNCERTAINTY WITH THE TIMING AND INTENSITY OF
THE STORM SYSTEM.

STAY TUNED TO THE POTENTIAL ISSUANCE OF WATCHES FOR THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ338-180845-
NEW YORK HARBOR-
435 AM EDT MON SEP 17 2012

...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

HEAVY SHOWERS AND TSTMS PRODUCING FREQUENT LIGHTNING AND
TORRENTIAL RAIN ARE ALSO POSSIBLE TUESDAY INTO EARLY WEDNESDAY.

THERE IS STILL SOME UNCERTAINTY WITH THE TIMING AND INTENSITY OF
THE STORM SYSTEM.

STAY TUNED TO THE POTENTIAL ISSUANCE OF WATCHES FOR THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-340-345-350-353-355-180845-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
435 AM EDT MON SEP 17 2012

...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

HEAVY SHOWERS AND TSTMS PRODUCING FREQUENT LIGHTNING AND
TORRENTIAL RAIN ARE ALSO POSSIBLE TUESDAY INTO EARLY WEDNESDAY.

STAY TUNED TO THE POTENTIAL ISSUANCE OF WEATHER WATCHES FOR THIS
EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-080-081-178-179-180845-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
435 AM EDT MON SEP 17 2012

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN INTENSIFYING LOW PRESSURE SYSTEM TRACKING NORTHEAST ACROSS THE
GREAT LAKES AND OHIO VALLEY LATE TONIGHT AND TUESDAY MOVES INTO
SOUTHERN CANADA TUESDAY NIGHT AND WEDNESDAY. A STRONG COLD FRONT
ASSOCIATED WITH THE STORM WILL MOVE THROUGH THE AREA TUESDAY NIGHT
INTO WEDNESDAY.

THERE IS THE POTENTIAL FOR A SIGNIFICANT AMOUNT OF RAINFALL...STRONG
WINDS...AND SEVERE WEATHER FROM THIS STORM SYSTEM TUESDAY AFTERNOON
INTO EARLY WEDNESDAY. IN ADDITION...THERE COULD ALSO BE AN EPISODE
OF COASTAL FLOODING.

THERE IS STILL SOME UNCERTAINTY WITH THE TIMING AND INTENSITY OF
THE STORM SYSTEM.

STAY TUNED TO THE POTENTIAL ISSUANCE OF WATCHES FOR THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 3:43 AM EDTGale WatchOKX12 hr
Sep 17, 3:48 PM EDTHigh Wind WatchOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more12 hr

Nearby

Storm Watches in New York, 2012Every storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.